Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 11, 2001, 3:18 PM EDT for Charleston County, Colleton County, South Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2001, 3:18 PM EDT (19:18 UTC)
- Expired
- Sep 11, 2001, 3:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 3:30 PM EDT | Thunderstorm Wind 50 E | Jacksonboro, SC | Large limbs and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS52 KCHS 111919 SVRCHS SCC019-029-111945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT TUE SEP 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA. EAST CENTRAL COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 345 PM EDT. * AT 318 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF ADAMS RUN...OR ABOUT 17 MILES SOUTHWEST OF SUMMERVILLE...MOVING WEST AT 20 MPH. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3273 8022 3282 8036 3289 8066 3267 8063 WOODWORTH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:10 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 11, 3:10 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT TUE SEP 11 2001 ELONGATED S/WV OVER THE CWA WILL DROP S TNGT AND WED AS SFC HIGH PRES BUILDS IN FROM THE N. AVN PUSHES THIS FTR FURTHER S ON WED THAN THE ETA...BUT STILL HAS DECENT POPS FOR THE GA PTN OF THE CWA. WILL LIMIT PCPN CHANCES TO EVE FOR THE SC ZONES TNGT...THEN TIL THE EARLY MORNING FOR GA ZONES. AM HESITANT TO COMPLETELY REMOVE POPS FROM GA ZONES ON WED. WILL LEAVE 20 IN FOR NOW. FEEL BETTER ABOUT GOING W/O POPS FOR SC ZONES. CONDITIONS SHUD BE RATHER QUIET WED NIGHT...THEN EYES WILL SHIFT TO THE S FOR THU/FRI. AVN CONTINUES TO DEVELOP A STRONG AREA OF LOW PRES OVER NRN FL...THEN MOVES THIS LOW THRU THE OFFSHORE WATERS THU NIGHT AND FRI. WILL GO WITH CHC POPS FOR THE CWA...A LITTLE HIER ON THE COAST THAN INLAND. WILL TAPER POPS BACK FOR FRI NIGHT...THEN REMOVE COMPLETELY FOR THE WEEKEND AS HIGH PRES BUILDS IN FROM THE N WITH A REFRESHING AUTUMN-LIKE AMS. WILL ALSO KNOCK TEMPS DOWN A FEW DEGREES IN THE EXTENDED. CWF...LTL CHANGE THRU WED NIGHT AS WEAK HIGH PRES BUILDS N OF THE REGION. EXPECT NE WINDS 15 KT OR LESS. RESIDUAL SWELL OF 3-4 FT WILL GRADUALLY SUBSIDE THRU WED. AS LOW PRES STRENGTHENS THU INTO FRI...SCA CONDITIONS WILL BE A GOOD POSSIBILITY OVER THE WATERS SPREADING FROM S TO N. WILL BRING WINDS/SEAS UP TO SCA CRIT FOR GA WATERS ON THU...THEN INTO THE SC WATERS BY THU NIGHT. FCSTID = 20 CHS 68 85 66 85 / 20 10 10 20 SAV 69 86 66 85 / 30 20 20 30 CHL 72 84 70 84 / 20 10 10 20 NBC 68 85 66 85 / 30 10 10 20 RBW 66 87 63 86 / 20 10 10 10 .CHS... GA...NONE. SC...NONE. TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:06 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.